Alert archive / Indiana / High Wind Watches in 2006
High Wind Watch 1, NWS Indianapolis, IN
NWS Indianapolis, IN issued this high wind watch at Feb 15, 2006, 3:21 PM EST for 39 counties in Indiana. It took effect at Feb 16, 2006, 6:00 PM EST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2006, 3:21 PM EST (20:21 UTC)
- In effect from
- Feb 16, 2006, 6:00 PM EST
- Expired
- Feb 16, 2006, 8:08 PM EST
- In force
- 2 hr
- Issued by
- NWS Indianapolis, IN
All 39 counties
Bartholomew County, IN, Boone County, IN, Brown County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Daviess County, IN, Decatur County, IN, Delaware County, IN, Fountain County, IN, Greene County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Jackson County, IN, Jennings County, IN, Johnson County, IN, Knox County, IN, Lawrence County, IN, Madison County, IN, Marion County, IN, Martin County, IN, Monroe County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Sullivan County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 15 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1584 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KIND 152021 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 321 PM EST WED FEB 15 2006 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THOUGH LATE THURSDAY NIGHT... .A DEEP LOW PRESSURE MAY CREATE HIGH WINDS ACROSS CENTRAL INDIANA THURSDAY NIGHT. THE WINDS WILL BE ESPECIALLY HIGH HIND THE COLD FRONT FORECAST TO CROSS THE STATE DURING THE OVERNIGHT HOURS THURSDAY. INZ021-028>031-035>049-051>057-060>065-067>072-160430- /O.NEW.KIND.HW.A.0001.060216T2300Z-060217T1100Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD... SEYMOUR 321 PM EST WED FEB 15 2006 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT. WINDS ARE EXPECTED TO INCREASE THROUGH THE DAY THURSDAY REACHING AROUND 40 MILES PER HOUR WITH HIGHER GUSTS THURSDAY NIGHT. THE WINDS ARE EXPECTED TO BE ESPECIALLY HIGH AFTER MIDNIGHT DURING THE EARLY FRIDAY MORNING HOURS. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ OGREN
3 follow-up statements
000 WWUS73 KIND 160901 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 401 AM EST THU FEB 16 2006 INZ021-028>031-035>049-051>057-161715- /O.UPG.KIND.HW.A.0001.060216T2300Z-060217T1100Z/ /O.NEW.KIND.HW.W.0001.060216T2300Z-060217T1100Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 401 AM EST THU FEB 16 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIND WILL INCREASE THROUGHOUT TODAY. BY LATER THIS EVENING WIND SPEEDS WILL BE 20 TO 30 MPH WITH GUSTS UP TO 60 MPH. WIND WILL INCREASE TO SPEEDS OF 35 TO 40 MPH BY MIDNIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ INZ060>065-067>072-161715- /O.UPG.KIND.HW.A.0001.060216T2300Z-060217T1100Z/ /O.NEW.KIND.WI.Y.0002.060216T2300Z-060217T1100Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 401 AM EST THU FEB 16 2006 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. WIND WILL INCREASE THOUGH THE DAY TODAY. WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIND 161904 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 204 PM EST THU FEB 16 2006 INZ021-028>031-035>049-051>057-170600- /O.CON.KIND.HW.W.0001.060216T2300Z-060217T1100Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 204 PM EST THU FEB 16 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. A COLD FRONT WILL PASS LATER THIS EVENING. AS THE FRONT PASSES AND FOR A FEW HOURS THEREAFTER, WEST NORTHWEST WINDS SUSTAINED AT OVER 30 MPH WITH OCCASIONAL GUSTS OF 50 TO 60 MPH WILL BE POSSIBLE. THE GREATEST RISK FOR NON-THUNDERSTORM WIND GUSTS OF THIS MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ INZ060>065-067>072-170600- /O.CON.KIND.WI.Y.0002.060216T2300Z-060217T1100Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 204 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EST FRIDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL BE POSSIBLE...ESPECIALLY JUST AFTER THE COLD FRONT PASSES. THE GREATEST RISK FOR NON-THUNDERSTORM WINDS OF THIS MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KIND 170108 NPWIND URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 808 PM EST THU FEB 16 2006 INZ021-028>031-035>049-051>057-170915- /O.CAN.KIND.HW.W.0001.000000T0000Z-060217T1100Z/ /O.EXA.KIND.WI.Y.0002.000000T0000Z-060217T1100Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 808 PM EST THU FEB 16 2006 ...HIGH WIND WARNING IS CANCELLED... ...WIND ADVISORY IN EFFECT UNTIL 6 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS REPLACED THE HIGH WIND WARNING WITH A WIND ADVISORY. THE WIND ADVISORY IS IN EFFECT UNTIL 6 AM EST FRIDAY. STRONG WINDS OF 25 TO 30 MPH WITH OCCASIONAL GUSTS OF 45 MPH WILL BE POSSIBLE TONIGHT. THE STRONGEST WINDS WILL OCCUR BETWEEN 900 PM EST AND 300 AM EST. STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE BRIEFLY HIGHER WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ INZ060>065-067>072-170915- /O.CON.KIND.WI.Y.0002.000000T0000Z-060217T1100Z/ SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES... BEDFORD...SEYMOUR 808 PM EST THU FEB 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST FRIDAY. SOUTHWEST WINDS WILL CONTINUE TO INCREASE AHEAD OF A COLD FRONT THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH WITH OCCASIONAL GUSTS TO 45 MPH WILL BE POSSIBLE...ESPECIALLY JUST AFTER THE COLD FRONT PASSES. THE GREATEST RISK FOR NON-THUNDERSTORM WINDS OF THIS MAGNITUDE WILL OCCUR BETWEEN 9 PM AND 3 AM TONIGHT. STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE BRIEFLY HIGHER WINDS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this high wind watch went out at Feb 15, 3:03 PM EST, 18 minutes earlier.
Area forecast discussion, Feb 15, 3:03 PM EST, 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 303 PM EST WED FEB 15 2006 .DISCUSSION...MODELS ARE IN PRETTY GOOD AGREEMENT WITH APPROACHING SYSTEM. 18Z SURFACE ANALYSIS SHOWS A DEEPENING SURFACE LOW OVER NE OKLAHOMA WITH A WARM FRONT EXTENDING EAST INTO EXTREME SOUTHERN INDIANA. THIS WARM FRONT WILL LIFT NORTH TONIGHT KEEPING TEMPERATURES NEARLY STEADY OVERNIGHT. 70 KT LOW LEVEL JET AND AMPLY ISENTROPIC LIFT KICK IN TONIGHT BRINGING WIDESPREAD RAIN AND POSSIBLE THUNDER. PRECIP SHOULD CONTINUE INTO THURSDAY MORNING. ON THURS AND THURS NITE LOW LEVEL SHEAR IS EXTREMELY STRONG. EVEN WITH CAPE AROUND 500 THERE WILL BE THE POSSIBILITY OF SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES LATE IN THE AFTERNOON. AT A MINIMUM...STRONG STRAIGHT LINE WINDS ARE LIKELY WITH THE STORMS. BUFKIT SOUNDINGS AND ETA/GFS ARE ALSO SHOWING 35-45 KT WINDS AT 925MB BEHIND THE COLD FRONT. WITH LARGE SCALE SUBSIDENCE THERE IS LITTLE DOUBT WINDS WILL MIX DOWN. && .IND WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH THURSDAY NIGHT. && OGREN
Hazardous weather outlook, Feb 15, 1:14 PM EST, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 114 PM EST WED FEB 15 2006 INZ021-028>031-035>049-051>057-060>065-067>072-161815- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 114 PM EST WED FEB 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WARM FRONT WILL BRING RAIN AND ISOLATED THUNDERSTORMS TO CENTRAL INDIANA TONIGHT. HEAVY RAIN IS POSSIBLE. OTHERWISE...THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A POWERFUL LOW PRESSURE SYSTEM WILL BRING BOTH HIGH WINDS AND A CHANCE OF SEVERE THUNDERSTORMS TO CENTRAL INDIANA FROM THURSDAY AFTERNOON INTO THURSDAY NIGHT. ISOLATED TORNADOES WILL EVEN BE POSSIBLE. ALSO...HEAVY RAIN TOMORROW AND TOMORROW NIGHT COULD TRIGGER LOWLAND FLOODING. STARTING FRIDAY...EXPECT RELATIVELY TRANQUIL WEATHER THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THURSDAY AFTERNOON INTO THURSDAY NIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) JK
Nearby
High Wind Watches in Indiana, 2006Every high wind watch in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.